Custom Search

News

Thursday 01 December 2005

Ketoconazole induced torsades de pointes without concomitant use of QT interval-prolonging drug.

By: Mok NS, Lo YK, Tsui PT, Lam CW.

J Cardiovasc Electrophysiol 2005 Dec;16(12):1375-7

Ketoconazole is not known to be proarrhythmic without concomitant use of QT interval-prolonging drugs. We report a woman with coronary artery disease who developed a markedly prolonged QT interval and torsades de pointes (TdP) after taking ketoconazole for treatment of fungal infection. Her QT interval returned to normal upon withdrawal of ketoconazole. Genetic study did not find any mutation in her genes that encode cardiac IKr channel proteins. We postulate that by virtue of its direct blocking action on IKr, ketoconazole alone may prolong QT interval and induce TdP. This calls for attention when ketoconazole is administered to patients with risk factors for acquired long QT syndrome.

Use of this site is subject to the following terms of use